MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD ULTRA BASE UNIT A2101

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD ULTRA BASE UNIT A2101
Catalog Number A2101
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The mayfield ultra base unit (a2101) was returned for evaluation: failure analysis - the inspection of the base unit revealed that the left bracket was fastened too tightly to the connecting tube.The dowel pin securing the bracket is deformed, and the left bracket must be opened¿by removing the end cap¿for overhaul.The dowel pin should be replaced, along with the button-head screw, to restore the functionality of the movable bracket.The end cap must be replaced, drilled, and pinned to the connecting tube, and the adjustment wrench and adjustment nut are rusted and must be replaced.The right bracket exhibits slight play; the pin must be replaced, the bumper pad on the handle assembly is worn.Which prevents the gold-colored handle from closing properly.The bumper pad on the handle assembly and the support pin for the cam linkage have been removed and must be replaced.Following the reassembly and adjustment of the base handle, the functionality of the unit must be tested, and the connecting element is unmarked.To resolve the issues, the adjustment wrench has been replaced, the dowel pin of the base body and the countersunk head screw have been replaced; the bracket has been reassembled and checked for mobility.The connecting tube has been resealed by inserting and drilling the new end cap, the pin of the right-hand bracket has been replaced, and it no longer exhibits any play.The bumper pad of the base handle assembly and the support pin of the cam linkage have been replaced., and the handle assembly has been reassembled and adjusted to ensure that the required pressure could be applied to the transition element.Root cause - the complaint is confirmed via inspection of the unit.The left bracket was overtightened on the connecting tube, deforming the dowel pin that secures the bracket.The right bracket had slight play and needed the pin replaced.The shock cushion was worn thus preventing the handle from closing properly.The probable root cause is mishandling and routine wear.The a2101 ifu instructs the user to ¿hand tighten adjustment screw on left end bracket until secured¿, and cautions the user: ¿do not over-tighten with adjustment wrench.Adjustment screw can be sufficiently tightened by hand.¿ no further corrective action is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
This is 1 of 2 reports linked to mfg report number 3004608878-2026-00055: a facility reported that during surgery, the mayfield ultra base unit (a2101) loosened twice while drilling into the patient¿s skull.The issue occurred intraoperatively, while the device was in use to secure the patient¿s head.The mayfield clamp was retained as the surgery was already underway, and the surgical procedure was completed without changing the device.There was no injury or increased surgery time.

Brand Name
MAYFIELD ULTRA BASE UNIT A2101
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key25125801
Report Number3004608878-2026-00053
Device Sequence Number13444064
Product Code FWZ
UDI-Device Identifier10381780267997
UDI-Public10381780267997
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA2101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2026
Initial Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MAYFIEDL MODIFIED SKULL CLAMP (A1059)
Patient SexUnknown